Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 15, 2006, 4:44 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2006, 4:44 PM CDT (21:44 UTC)
- Expired
- Sep 15, 2006, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 4:49 PM CDT | HAIL 0.75 | 8 Ne Dunning, NE | |
| Sep 15, 5:07 PM CDT | HAIL 1 | 4 N Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 152145 SVRLBF NEC009-041-115-152245- /O.NEW.KLBF.SV.W.0253.060915T2144Z-060915T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM CDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 545 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF BREWSTER TO 14 MILES NORTH OF BROKEN BOW...AND MOVING NORTH AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BREWSTER BY 450 PM CDT... ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA AND ALMERIA BY 505 PM CDT... HORSESHOE BEND LAKE BY 525 PM CDT... LAT...LON 4184 10014 4146 9948 4208 9931 4207 10003 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 152213 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 PM CDT FRI SEP 15 2006 NEC041-152222- /O.CAN.KLBF.SV.W.0253.000000T0000Z-060915T2245Z/ CUSTER NE- 512 PM CDT FRI SEP 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CUSTER COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4176 10014 4175 9924 4208 9931 4207 10003 $$ NEC009-115-152245- /O.CON.KLBF.SV.W.0253.000000T0000Z-060915T2245Z/ BLAINE NE-LOUP NE- 512 PM CDT FRI SEP 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR LOUP AND EASTERN BLAINE COUNTIES... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF BREWSTER TO 14 MILES WEST OF TAYLOR...MOVING NORTH AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA BY 520 PM CDT... HORSESHOE BEND LAKE BY 525 PM CDT... HIGHWAY 183 MILE MARKER 140 BY 535 PM CDT... LAT...LON 4176 10014 4175 9924 4208 9931 4207 10003 $$ SPRINGER
000 WWUS53 KLBF 152226 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 526 PM CDT FRI SEP 15 2006 NEC009-115-152245- /O.CON.KLBF.SV.W.0253.000000T0000Z-060915T2245Z/ BLAINE NE-LOUP NE- 526 PM CDT FRI SEP 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR LOUP AND EASTERN BLAINE COUNTIES... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BREWSTER TO 10 MILES NORTHEAST OF TAYLOR...MOVING NORTH AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHEASTERN LOUP COUNTY AT 540 PM CDT LAT...LON 4176 10014 4175 9924 4207 9924 4207 10003 $$ SPRINGER
000 WWUS53 KLBF 152241 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 PM CDT FRI SEP 15 2006 NEC009-115-152251- /O.EXP.KLBF.SV.W.0253.000000T0000Z-060915T2245Z/ BLAINE NE-LOUP NE- 541 PM CDT FRI SEP 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LOUP AND EASTERN BLAINE COUNTIES EXPIRES AT 545 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4176 10014 4175 9924 4207 9924 4207 10003 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:34 AM CDT, 13 hours 10 minutes earlier.
Area forecast discussion, Sep 15, 3:34 AM CDT, 13 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT FRI SEP 15 2006 .DISCUSSION... TROF NOW DEEPENIG ALONG WEST COAST WITH MAIN UPPER LOW SPINNING OVER FAR PAC NW AND UPPER FLOW NOW OUT OF THE SOUTH. LLVL MOISTURE PLUME HAS CONTINUED TO BRING SOME MOISTURE NORTHWARD OUT OF SOUTHERN PLAINS WITH INCREASE IN PWS OVER THE LAST 24 HOURS AS WELL AS INCREASE IN H85 DPOINTS FROM 24 HOURS AGO...BUT LIMITED TO THIS LLVL LAYER ACCORDING TO RAOBS WITH EXTREMELY DRY LAYERS ALOFT KEEPING PCPN IN THE FORM OF ACCAS MOVING ALONG WITH WHAT WAS THE SW SYSTEM LAST NIGHT. THIS WILL PROBABLY DO SOME MOISTENING OF MID LAYERS AND 12Z RAOB SHOULD REFLECT THIS. SFC LOW WILL PUSH OUT OF CO FRONT RANGE THIS AM INTO BLACK HILLS BY EARLY PM...AND FORCE DRY LINE OUT INTO SANDHILLS REGION. THIS BOUNDARY COULD SERVE AS FOCUS FOR TSRA THIS AFTERNOON AS ENERGY WILL CONTINUE TO LIFT INTO HIGH PLAINS AS IT EJECTS OUT OF THE TROF. HAVE BEEN PLACED IN SLGHT CHANCE FOR SEVERE THIS AFTERNOON BUT NOT SO CONFIDENT AS STILL THINK MOISTURE IS LIMITED AND SHEAR DOES NOT REALLY INCREASE UNTIL AFTER THINGS BECOME MORE ELEVATED BY EVENING. CAPE PROFILE IS OF THE LONG SKINNY VERSION WITH NOT ALOT OF STRONG INSTABILITY IN THE HAIL PRODUCING TEMPS OF PROFILE...SO CONFIDENCE IS MORE ALIGNED WITH MULTI-CELL EARLY ON AS VEERING PROFILE NEAR DRYLINE IS NOT AS GOOD AS IN EASTERN/NORTHEASTERN ZONES BY EARLY EVENING...SO THIS AREA WOULD BE THE BEST BET AND HAS HIGHEST POPS. THIS UNFORTUNATELY WILL BE BEST CHANCE FOR PCPN WITH THIS SYSTEM AS CWA WILL BE IN THE SW QUAD WITH DRY/SLOT OR PV AXIS OVHD KEEPING SYNOPTICS WELL TO THE NORTH. SOME WRAP AROUND MOISTURE TRYING TO GET INTO NORTHERN CWA SUNDAY NIGHT BUT NOT IMPRESSED. TEMPS WILL BE FAIRLY WARM TODAY ESPECIALLY WITH DRIER AIR MOVING IN WITH DRY LINE...BUT WILL BE GOING DOWNHILL FROM THERE. FROPA WILL BE DURING THE EARLY AFTERNOON ON SAT SO EASTERN ZONES MAY BE ABLE TO APPROACH 80...WITH TEMPS NEAR 70 FAR NW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Sep 15, 3:20 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT FRI SEP 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-161030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 320 PM CDT FRI SEP 15 2006 /220 PM MDT FRI SEP 15 2006/ ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL SPREAD NORTHEAST OVERNIGHT AND AFFECT NORTHEASTERN PORTIONS OF THE OUTLOOK AREA. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WESTERLY WINDS WILL DEVELOP ON SATURDAY AND CONTINUE ON SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA BOTH DAYS...ESPECIALLY ALONG AND NORTH OF HIGHWAY 2. AFTER THE WINDY WEATHER OVER THE WEEKEND...COOLER TEMPERATURES WILL SETTLE INTO WESTERN AND NORTH CENTRAL NEBRASKA FOR MONDAY AND TUESDAY. CONDITIONS MAY BE FAVORABLE FOR FROST DEVELOPMENT DEPENDING ON THE AMOUNT OF CLOUD COVER REMAINING IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Local storm report, Sep 15, 4:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 SW DUNNING 41.80N 100.15W
09/15/2006 E0.75 INCH BLAINE NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 4:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 15 NW ANSELMO 41.77N 100.07W
09/15/2006 E1.75 INCH BLAINE NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 4:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 15 NW ANSELMO 41.77N 100.07W
09/15/2006 E1.75 INCH BLAINE NE PUBLIC
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 55 min |
| Sep 15, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 38 min |
| Sep 15, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 52 min |
| Sep 15, 5:36 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 39 min |
| Sep 15, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 62 min |
| Sep 15, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 36 min |
| Sep 15, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.